Immersion & patch
Due to bleeding problems, I have been on the pill. As I keep forgetting it at night and have to double up, I have had mid cycle bleeding, not helping the situation. The MD gave me a rx for the "patch", however the pharmacy told me it goes on on day 8 and gets changed weekly. It can not come off so I have to decide whether to put it on so I can change it after I dip, which means placing it on earlier than day 8. or putting it on day 12, which also may not be good on a regular basis. Can I wear it when I dip?
Thank you for your question.
The patch, along with any remaining glue, needs to be removed for immersion. It should be reapplied after immersion. There is a difference of opinion among doctors as to whether the same patch can be replaced. Some doctors feel that a patch is still effective as long as it sticks unaided. Others feel that a new patch should be used - this slightly increases the cost (you use 4 per month instead of 3). If this does not work for you, you could also ask about Nuvaring, which is left in place for 3 weeks. It can be removed at the mikveh and the same one replaced.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases.
If you have further questions or comments about this email, please click here to Ask the Yoetzet.
The Nishmat Women's Health and Halacha is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefitted from the service, and wish to enable us to help others, click here to donate.